MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302803
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported an end user experienced an issue when using a dialysis catheter from a bioflo duramax 15.5f 24cm dual valve sheath basic kit.On initiation of dialysis, the nurse noticed an air bubble coming in to the syringe while aspirating blood from arterial lumen of cvc.Upon closer inspection, a small amount of blood was leaking from the side of clear rubber part of arterial lumen of cvc.The catheter was removed and replaced due to this issue.
 
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) bioflo dialysis catheter.As received, the device appeared used and contaminated with bio-material.A fracture/leak of the arterial extension leg tubing was observed, confirming the reported complaint description.The fracture was located right at the junction between the luer hub and the extension leg tubing; the customer's complaint description is confirmed for leak near the luer hub.There is a fracture/hole of the extension tube adjacent to the hub luer.There are no visible indications that the failure is related to either the manufacturing process or associated tooling.Root cause for this type and location of the failure mode observed is due to over-torquing of the extension leg tubing-to-luer hub junction during cleaning/care and maintenance, i.E.Grasping the extension leg tubing rather than luer hub itself.This is supported by the fact that the dialysis catheter device was in situ for more than 58 months.A manufacturing related root cause is unlikely since the device was in situ for more than 58 months.Dhr review of the packaging/assembly shr lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the following is provided as a reference from dfu item number 16600701-01: use only luer lock (threaded) connectors with this catheter.Scrub catheter luer lock connectors with an appropriate antiseptic after cap is removed and before accessing.Perform every time catheter is accessed or disconnected.If luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.Close the extension clamps, remove the syringes, and place an injection cap on each luer lock connector.Avoid air embolism by keeping extension tubing clamped at all times when not in use and by aspirating then irrigating the catheter with saline prior to each use.With each change in tubing connections, purge air from the catheter and all connecting tubing and caps.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18400671
Report Number1317056-2023-00188
Device Sequence Number2759827
Product Code MSD
UDI-Device IdentifierH965103028031
UDI-PublicH965103028031
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10302803
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/27/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale